Alert archive / Texas / River Flood Warnings in 2021
River Flood Warning 115, NWS Shreveport, LA
NWS Shreveport, LA issued this river flood warning at Jun 1, 2021, 9:56 AM CDT for Wood County, Texas. It took effect at Jun 1, 2021, 8:37 PM CDT. It was in force for 63 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2021, 9:56 AM CDT (14:56 UTC)
- In effect from
- Jun 1, 2021, 8:37 PM CDT
- Expired
- Jun 4, 2021, 11:47 AM CDT
- In force
- 63 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Wood County, TX
The radar
The Shreveport radar (KSHV), 153 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Lake Fork Creek near Quitman (QTMT2). The gauge peaked at 16.99 ft at Jun 2, 2021, 1:00 AM CDT.
- Action stage
- 15.5 ft
- Minor stage
- 16 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08019000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
823
WGUS44 KSHV 011456
FLWSHV
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Shreveport LA
956 AM CDT Tue Jun 1 2021
...The National Weather Service in Shreveport LA has issued a Flood
Warning for the following creek in Texas...
Lake Fork Creek Near Quitman affecting Wood County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
TXC499-021630-
/O.NEW.KSHV.FL.W.0115.210602T0945Z-000000T0000Z/
/QTMT2.1.ER.210602T0945Z.210602T1800Z.000000T0000Z.NO/
956 AM CDT Tue Jun 1 2021
The National Weather Service in Shreveport has issued a
* Flood Warning for
the Lake Fork Creek Near Quitman.
* From late tonight until further notice.
* At 9:15 AM CDT Tuesday the stage was 11.7 feet.
* Flood stage is 16 feet.
* Minor flooding is forecast.
* Forecast...Lake Fork Creek is expected to rise above flood stage
late this Tuesday evening and continue rising to 16.6 feet early
Wednesday afternoon. Additional rises are possible thereafter.
* Impact...At 16 feet, Expect minor lowland flooding problems.
Ranchers that may have cattle and equipment in the creek bottoms
should move them to higher ground.
&&
LAT...LON 3281 9552 3268 9536 3261 9534 3261 9537
3279 9552
$$
087 follow-up statements
011
WGUS84 KSHV 020137
FLSSHV
Flood Statement
National Weather Service Shreveport LA
837 PM CDT Tue Jun 1 2021
...The Flood Warning is extended for the following rivers in Texas...
Lake Fork Creek Near Quitman affecting Wood County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
TXC499-030145-
/O.EXT.KSHV.FL.W.0115.210602T0137Z-000000T0000Z/
/QTMT2.1.ER.210601T2009Z.210602T0600Z.000000T0000Z.NO/
837 PM CDT Tue Jun 1 2021
...The Flood Warning is now in effect until further notice...
The Flood Warning continues for
the Lake Fork Creek Near Quitman.
* From this afternoon until further notice.
* At 8:15 PM CDT Tuesday the stage was 16.9 feet.
* Flood stage is 16 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 8:15 PM CDT Tuesday was 16.9 feet.
* Forecast...Lake Fork Creek is expected to rise to a crest of 17.0
feet just after midnight tonight.
* Impact...At 16.0 feet, Expect minor lowland flooding problems.
Ranchers that may have cattle and equipment in the creek bottoms
should move them to higher ground.
&&
LAT...LON 3281 9552 3268 9536 3261 9534 3261 9537
3279 9552
$$
10037
WGUS84 KSHV 021320
FLSSHV
Flood Statement
National Weather Service Shreveport LA
820 AM CDT Wed Jun 2 2021
...The Flood Warning continues for the following creek in Texas...
Lake Fork Creek Near Quitman affecting Wood County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
TXC499-031500-
/O.CON.KSHV.FL.W.0115.000000T0000Z-000000T0000Z/
/QTMT2.1.ER.210601T2009Z.210602T0945Z.000000T0000Z.NO/
820 AM CDT Wed Jun 2 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Lake Fork Creek Near Quitman.
* Until further notice.
* At 8:15 AM CDT Wednesday the stage was 17.0 feet.
* Flood stage is 16 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum creek stage in the 24 hours ending
at 8:15 AM CDT Wednesday was 17.0 feet.
* Forecast...Lake Fork Creek is expected to remain steady above
flood stage at 16.9 feet due to continued releases from Lake Fork.
* Impact...At 16 feet, Expect minor lowland flooding problems.
Ranchers that may have cattle and equipment in the creek bottoms
should move them to higher ground.
&&
LAT...LON 3281 9552 3268 9536 3261 9534 3261 9537
3279 9552
$$
08682
WGUS84 KSHV 030134
FLSSHV
Flood Statement
National Weather Service Shreveport LA
834 PM CDT Wed Jun 2 2021
...The Flood Warning continues for the following rivers in Texas...
Lake Fork Creek Near Quitman affecting Wood County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
TXC499-040145-
/O.CON.KSHV.FL.W.0115.000000T0000Z-000000T0000Z/
/QTMT2.1.ER.210601T2009Z.210602T0945Z.000000T0000Z.NO/
834 PM CDT Wed Jun 2 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Lake Fork Creek Near Quitman.
* Until further notice.
* At 8:15 PM CDT Wednesday the stage was 16.8 feet.
* Flood stage is 16 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 8:15 PM CDT Wednesday was 17.0 feet.
* Forecast...Lake Fork Creek is expected to remain steady above
flood stage at 16.8 feet.
* Impact...At 16.0 feet, Expect minor lowland flooding problems.
Ranchers that may have cattle and equipment in the creek bottoms
should move them to higher ground.
&&
LAT...LON 3281 9552 3268 9536 3261 9534 3261 9537
3279 9552
$$
10847
WGUS84 KSHV 031407
FLSSHV
Flood Statement
National Weather Service Shreveport LA
907 AM CDT Thu Jun 3 2021
...The Flood Warning continues for the following creek in Texas...
Lake Fork Creek Near Quitman affecting Wood County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
TXC499-041545-
/O.CON.KSHV.FL.W.0115.000000T0000Z-000000T0000Z/
/QTMT2.1.ER.210601T2009Z.210602T0945Z.000000T0000Z.NO/
907 AM CDT Thu Jun 3 2021
...The Flood Warning remains in effect...
The Flood Warning continues for
the Lake Fork Creek Near Quitman.
* Until further notice.
* At 8:15 AM CDT Thursday the stage was 16.7 feet.
* Flood stage is 16 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum creek stage in the 24 hours ending
at 8:15 AM CDT Thursday was 17.0 feet.
* Forecast...Lake Fork Creek is expected to remain steady above
flood stage at 16.7 feet through Friday with continued reservoir
releases from Lake Fork.
* Impact...At 16 feet, Expect minor lowland flooding problems.
Ranchers that may have cattle and equipment in the creek bottoms
should move them to higher ground.
&&
LAT...LON 3281 9552 3268 9536 3261 9534 3261 9537
3279 9552
$$
08097
WGUS84 KSHV 040125
FLSSHV
Flood Statement
National Weather Service Shreveport LA
825 PM CDT Thu Jun 3 2021
...The Flood Warning continues for the following rivers in Texas...
Lake Fork Creek Near Quitman affecting Wood County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
TXC499-050130-
/O.EXT.KSHV.FL.W.0115.000000T0000Z-210606T2011Z/
/QTMT2.1.ER.210601T2009Z.210602T0945Z.210606T0210Z.NO/
825 PM CDT Thu Jun 3 2021
...The Flood Warning is now in effect until Sunday afternoon...
The Flood Warning continues for
the Lake Fork Creek Near Quitman.
* Until Sunday afternoon.
* At 7:15 PM CDT Thursday the stage was 16.6 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Recent Activity...The maximum river stage in the 24 hours ending
at 7:15 PM CDT Thursday was 16.8 feet.
* Forecast...The river is expected to rise to a crest of 16.7 feet
just after midnight tonight. It will then fall below flood stage
late Saturday evening.
* Impact...At 16.0 feet, Expect minor lowland flooding problems.
Ranchers that may have cattle and equipment in the creek bottoms
should move them to higher ground.
&&
LAT...LON 3281 9552 3268 9536 3261 9534 3261 9537
3279 9552
$$539
WGUS84 KSHV 041413
FLSSHV
Flood Statement
National Weather Service Shreveport LA
913 AM CDT Fri Jun 4 2021
...The Flood Warning continues for the following creek in Texas...
Lake Fork Creek Near Quitman affecting Wood County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive cars through flooded areas.
Caution is urged when walking near riverbanks.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
For more hydrologic information, copy and paste the following website
address into your favorite web browser URL bar:
water.weather.gov/ahps2/index.php?wfo=shv
TXC499-050845-
/O.EXT.KSHV.FL.W.0115.000000T0000Z-210605T0843Z/
/QTMT2.1.ER.210601T2009Z.210602T0945Z.210604T1443Z.NO/
913 AM CDT Fri Jun 4 2021
...The Flood Warning is now in effect until late tonight...
The Flood Warning continues for
the Lake Fork Creek Near Quitman.
* Until late tonight.
* At 8:15 AM CDT Friday the stage was 16.1 feet.
* Flood stage is 16 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum creek stage in the 24 hours ending
at 8:15 AM CDT Friday was 16.7 feet.
* Forecast...Lake Fork Creek is expected to fall below flood stage
late this Friday morning and continue falling to 12.4 feet
Wednesday morning.
* Impact...Minor flooding to end throughout this Friday.
&&
LAT...LON 3281 9552 3268 9536 3261 9534 3261 9537
3279 9552
$$
08625
WGUS84 KSHV 041647
FLSSHV
Flood Statement
National Weather Service Shreveport LA
1147 AM CDT Fri Jun 4 2021
...The Flood Warning is cancelled for the following creek in Texas...
Lake Fork Creek Near Quitman affecting Wood County.
TXC499-041800-
/O.CAN.KSHV.FL.W.0115.000000T0000Z-210604T1647Z/
/QTMT2.1.ER.210601T2009Z.210602T0945Z.210604T1443Z.NO/
1147 AM CDT Fri Jun 4 2021
...The Flood Warning for the Lake Fork Creek Near Quitman has been
cancelled...
The Flood Warning is cancelled for
the Lake Fork Creek Near Quitman.
* At 11:15 AM CDT Friday the stage was 15.9 feet.
* Flood stage is 16 feet.
* Forecast...Lake Fork Creek is expected to fall to 12.4 feet
Wednesday morning.
&&
LAT...LON 3281 9552 3268 9536 3261 9534 3261 9537
3279 9552
$$
08What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this river flood warning went out at Jun 1, 4:50 AM CDT, 5 hours 6 minutes earlier.
Area forecast discussion, Jun 1, 4:50 AM CDT, 5 hours 6 minutes before
Area Forecast Discussion...CORRECTED National Weather Service Shreveport LA 450 AM CDT Tue Jun 1 2021 .SHORT TERM.../Today through Wednesday/ Cloudy skies for most of the four state area with some breaks over south AR and still much of LA with middeck and cirrus, but low clouds blanket Texas with the rainfall late yesterday helping to saturate the nearer surface air. Speaking of air temperatures, this morning's readings are muggy with mid to upper 60s at a handful of sites and mostly lower 70s around the ArkLaTex with light South or variable winds. Radar mosaics are showing spotty showers for areas north of I-20 in mainly SE OK and S AR. Farther southwest high rain totals late lastnight have prompted a Flash Flood warning for much of the night issued by the Houston WFO. We will continue to watch this convection as it edges into deep East TX with about an inch in mainly Cherokee county overnight. One storm really hammered Houston county with over 5 to 7 inches. And that was the nature of the initial MCS that arrived late yesterday and with an already weak front in place bringing focus to the southern flank of the system's higher totals, while the core of this large MCS is now East of El Dorado and hasn't amounted to much at all. Most of these rains continue to affect the same small area just to our SW. So for now, even a small flash flood watch isn't needed for our area, but that could change with HRRR showing another impulse arriving which will ramp up the convection in more isolated locales and not wide spread impacts for now. Overnight, a weak cold front will edge down across I-30 and help to bring in some slightly cooler and less humid air. So with drier soils in place and uncertainty on any rainfall bullseyes, we will monitor for any issues that may crop up, but the models all thin the QPF from NW to SE with that weak front early in the new day. Short term temps will be cooler, but close to average. /24/ .LONG TERM.../Wednesday Night through Monday Night/ Weak southwest flow ahead of an upper-trough across central Texas at the start of the period to serve as the baseline for a moist and unstable environment across the region. This scenario is forecast to remain in place through the entire long term period with the only aberration being that the upper-trough will become a closed low across the Red River Valley of north Texas on Friday. A weak and rather ill-defined frontal boundary along and south of I- 20 at the start of the period to serve as the trigger for convection on Thursday and Friday. However, as surface high pressure across the region shifts east, southerly flow will become better established with the primary focus for convection being diurnally driven by daily sea-breeze boundaries through the weekend. Rainfall totals through the long-term period to average as high as an inch and a half mainly south of Interstate 20. At this time the severe weather threat will be limited to isolated storms producing gusty winds. Locally heavy rainfall capable of producing flash flooding may be a higher threat depending on antecedent moisture in some areas. High temperatures to average in the low to mid 80s each day with overnight lows gradually warming from the low to mid 60s at the start of the period to around 70 by the end of the weekend. /05/ && .PREV DISCUSSION... /issued 126 AM CDT Tue Jun 1 2021/ AVIATION... For the ArkLaTex terminals we are playing dodge ball with a dying MCS with tempo groups for thunder at the TX terminals for the most part. Clouds will continue to thicken and lower areawide with IFR/MVFR possible toward daybreak. More to come with another impulse to bolster convection once again through morning and then VCTS for the afternoon hours at our sites with decreasing coverage for the evening. Light S/SW surface winds will prevail with gusts near heavy downpours. /24/ && .PRELIMINARY POINT TEMPS/POPS... SHV 81 67 82 66 / 80 50 60 40 MLU 83 68 83 68 / 80 70 90 60 DEQ 75 61 81 61 / 80 40 40 20 TXK 79 66 81 66 / 80 40 40 30 ELD 76 65 80 64 / 70 50 60 40 TYR 80 65 80 66 / 40 30 60 30 GGG 79 65 81 65 / 80 30 50 40 LFK 83 69 82 67 / 70 40 50 40 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 24/05
Hazardous weather outlook, Jun 1, 5:32 AM CDT, 4 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 532 AM CDT Tue Jun 1 2021 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-021045- Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette- Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp- Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk- Panola-Nacogdoches-Shelby-Angelina-San Augustine- 532 AM CDT Tue Jun 1 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, southeast Oklahoma, east Texas and northeast Texas. .DAY ONE...Today and Tonight... Showers and thunderstorms will expand in coverage across the region today. Locally heavy rainfall and gusty winds may be possible with some storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Showers and thunderstorms will continue through the remainder of the work week. Some heavy rain concerns will persist into the weekend with the risk of severe storms generally remaining low most of these days. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel, amateur radio operators and storm spotters will not be needed through this Memorial Day weekend.
The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 8:25 PM CDT | River Flood Warning | SHV | Franklin, Morris, Titus | 24 hr |
| May 31, 8:26 PM CDT | River Flood Warning | SHV | Gregg | 13 hr |
Nearby
River Flood Warnings in Texas, 2021Every river flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.